Tornado, Marshall
- When
- October 24, 4:15 PM EST to 4:20 PM EST
- Where
- Marshall County, 2 mi SE of Tippecanoe
- Rating
- F0
- Path length
- 3 mi
- Path width
- 150 yd
- Property damage
- $5,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 41.183, -86.083
3 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Oct 24, 2:30 PM EST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
230 PM EST WED OCT 24 2001
SQUALL LINE APPROACHING WRN CWA AND WILL MOVE ACROSS ENTIRE CWA
EARLY TNGT. MUCH COLDER BEHIND FRONT WITH SFC LOW CRANKING UP
OVER ERN LAKES THURSDAY INTO FRI. SFC GRAD IN ALL MDLS AND MOS
SUPPORT HIGH WIND WARNING NRN 2/3 CWA LATER TNT AND THURSDAY WITH
ADVISORY CRITERIA SOUTH. AFTER STORMS TNGT COLD AIR POURS
ACROSS LAKES BUT WITH SUCH STRONG WIND FIELDS TIME OVER LAKE WATERS
WILL BE DIMINISHED AND SHOULD HELP TO KEEP ACTIVITY FROM GETTING
OUT OF HAND. WILL CONTINUE CLDS...WINDS AND SHWRS INTO SAT AND THEN
BEGIN SLOW WARMUP INTO NEXT WEEK. BLEND OF MOS TMPS TOWARD
COOLER MAVS.
.IWX...HIGH WIND WARNING LATE TNGT AND THURSDAY NRN 2/3 CWA
WIND ADVISORY LATE TNGT AND THURSDAY SRN 1/3 CWA
RESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
337 PM EST WED OCT 24 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM MONTICELLO IN WIND DAMAGE
10/24/01 WHITE TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
357 PM EST WED OCT 24 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0343 PM GROVERTOWN IN 70 MPH TSTM GUST
10/24/01 STARKE REPORTED BY HAM RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
400 PM EST WED OCT 24 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM THORNHOPE IN WIND DAMAGE
10/24/01 PULASKI TREES DOEN.
@RUKWBCe
KDENWWUS53 KIWX 242100
SVSFWA
INZ003-242115-
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
400 PM CDT WED OCT 24 2001
...TORNADO WARNING FOR LA PORTE COUNTY IN INDIANA HAS EXPIRED...
AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE TORNADO HAD MOVED NORTHEAST INTO ST. JOSEPH COUNTY INDIANA.
THUS THE TORNADO WARNING FOR LAPORTE COUNTY HAS BEEN CANCELED.
TORNADO REPORTS FROM LAW ENFORCEMENT WERE RECEIVED FROM WANATAH AND
NEAR LAPORTE.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE
WEATHER INFORMATION.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
403 PM EST WED OCT 24 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM LA PORTE IN TORNADO
10/24/01 LAPORTE CAMPER TURNED OVER.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0355 PM CRUMSTOWN IN TORNADO
10/24/01 ST.JOSEPH HOME DESTROYED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
407 PM EST WED OCT 24 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM STILLWELL IN WIND DAMAGE
10/24/01 LAPORTE ROOF OFF. POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
410 PM EST WED OCT 24 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0404 PM (SBN)MICHIANA ARPT SO BEN IN 89 MPH TSTM GUST
10/24/01 ST.JOSEPH ASOS REPORT.The Northern Indiana radar (KIWX), 37 km away, was scanning. The volume nearest the first event began at 21:15 UTC.
3 tornado. Local standard time, as filed.
Tornado touched down in extreme southeast Marshall county and moved northeast across Kosciusko county and into Noble county where the tornado dissipated near Rome City. Most significant F1 damage was north of Warsaw Indiana where 14 people were hurt at a factory when a wall collapsed. Most of the damage was F0-F1 along the 33 mile path. Average path width was 150 yards.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyThe tornado archive for Indiana, 2001Warnings in Indiana, October 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5270581, 5270582, 5270583.